Wisconsin, 2016Winter Weather in Wisconsin, April 7, 2016
April 7, 2016 · NWS MKX · 1 event in 1 county or zone
A fatality occurred in a two-vehicle crash in Fond du Lac County. Snow showers and a light coating of snow was on the roads at the time.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A fatality occurred in a two-vehicle crash in Fond du Lac County. Snow showers and a light coating of snow was on the roads at the time.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Apr 7, 5:16 AM CST, 1 hour 14 minutes earlier.
Area forecast discussion, Apr 7, 5:16 AM CST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
616 AM CDT THU APR 7 2016
UPDATE TO ADD AVIATION SECTION
.TODAY AND TONIGHT...FORECAST CONFIDENCE MEDIUM.
THE PASSAGE OF A WEAK VORTICITY MAXIMUM AND OVERALL CYCLONIC FLOW
CONTINUES TO PRODUCE A NW-SE BAND OF VERY LIGHT RAIN AND SNOW. THE
PCPN SHOULD BECOME ALL SNOW BEFORE SUNRISE. NO SNOW ACCUM IS
EXPECTED. THE MESO MODELS DO HAVE THIS BAND OF PCPN MOVING EWD AND
WEAKENING THROUGH THE MORNING. THIS SEEMS REASONABLE AS DIFFERENTIAL
AVA WILL INCREASE THROUGHOUT THE MORNING. DESPITE THE AVA AND WEAK
SUBSIDENCE...THE MOIST AND SLIGHTLY UNSTABLE LOW LEVELS WILL
MAINTAIN AT LEAST BROKEN STRATOCU FOR THIS AFT. SOME BREAKS IN THE
CLOUD COVER WILL PROBABLY OCCUR LATE THIS AFT AND EVENING SO EXPECT
TEMPS TO DROP INTO THE UPPER 20S TO LOWER 30S BY LATE EVENING.
CLOUDS WILL THEN INCREASE AHEAD OF A SHORTWAVE TROUGH THAT WILL DIG
FROM CANADA TO NE MN. INCREASING DIFF CVA AND WEAK WARM ADVECTION IS
EXPECTED ALONG WITH FRONTOGENESIS CENTERED AROUND 850 MB. SOME
MODELS AND FCST SOUNDINGS DO SATURATE SO WENT WITH 50-60 POPS OVER
THE WRN CWA LATE TNT. PCPN MAY BEGIN AS ALL RAIN OR A MIXTURE...THEN
TRANSITION TO LGT SNOW DURING THE EARLY MORNING HOURS. MINOR SNOW
ACCUMS LESS THAN ONE HALF OF AN INCH IS FCST OVER SOUTH CENTRAL
WI.
.FRIDAY THROUGH SUNDAY...FORECAST CONFIDENCE...MEDIUM
A COUPLE WAVES AND COLD FRONT WILL KICK OFF MORE ROUNDS OF PRECIP
ON FRIDAY...ESPECIALLY ACROSS THE NORTHEAST HALF OF THE FORECAST
AREA. GOOD CHANCE IT WILL BE MAINLY SNOW THROUGH THE DAY PER THE
GFS/CANADIAN/ECMWF SOLUTIONS. NAM IS STILL A BIT MILDER AND WOULD
SUGGEST AT LEAST A MIX WITH RAIN IN THE SOUTHEAST FORECAST
AREA...SO LEFT A RAIN/SNOW MENTION THERE FOR THE MORNING. EVEN
THE NAM LOOKS COLD ENOUGH FOR ALL SNOW BY AFTERNOON. SNOW AMOUNTS
WOULD GENERALLY BE LIGHT...STRUGGLING TO ACCUMULATE GIVEN THE TIME
OF YEAR AND TEMPERATURES AT OR ABOVE FREEZING AT THE SURFACE.
HIGH PRESSURE IS PROGGED TO BRING A RETURN ON SUNSHINE
SATURDAY...BUT TEMPS WILL STRUGGLE INTO THE MID/UPPER 30S MOST
PLACES.
WARM ADVECTION AHEAD OF APPROACHING LOW PRESSURE WILL LIKELY
BRING PRECIP BACK INTO THE AREA SATURDAY NIGHT INTO EARLY
SUNDAY...WITH PRECIP CONTINUING INTO SUNDAY EVENING AS THE LOW
MOVES THROUGH THE REGION. PRECIP LOOKS LIKE IT WILL START AS SNOW
SAT NIGHT INTO SUN MORNING...BUT THEN TRANSITION TO RAIN FROM SW
TO NE DURING THE MORNING.
.MONDAY THOUGH WEDNESDAY...FORECAST CONFIDENCE...HIGH
HIGH PRESSURE WILL BUILD INTO THE AREA MONDAY INTO
TUESDAY...REMAINING OVER THE GREAT LAKES REGION WEDNESDAY. SHOULD
SEE A GOOD AMOUNT OF SUNSHINE DURING THIS PERIOD...WITH BELOW
NORMAL TEMPERATURES WARMING BACK TOWARD NORMAL VALUES BY MID WEEK.
IT WILL BE COOLER NEAR LAKE MICHIGAN BY WED THOUGH AS WINDS BECOME
ONSHORE AND BRING IN THE COOLER AIRMASS FROM OVER LAKE MICHIGAN.
&&
.AVIATION/12Z TAFS/...LIGHT SNOW WILL LINGER THROUGH THE MORNING.
CIGS WILL RANGE FROM 600-1500 FEET BUT LIFT TO 2-3 KFT LATER IN THE
MORNING AND TO 4-5 KFT THIS AFT. VSBYS WITH THE SNOW WILL RANGE FROM
2-5SM BUT IMPROVE TO VFR BY LATE MORNING. ANOTHER AREA OF LIGHT SNOW
WILL MOVE INTO SRN WI FROM THE WEST LATE TNT AND FRI AM. CIGS WILL
LOWER TO 1-3 KFT WITH MVFR VSBYS POSSIBLE.
&&
.MARINE...A SMALL CRAFT ADVISORY IS IN EFFECT TODAY INTO THE
EVENING. BRISK NNWLY WINDS ARE EXPECTED TODAY IN THE WAKE OF LOW
PRESSURE MOVING ACROSS THE GREAT LAKES. THE BRISK WINDS WILL
GENERATE HIGH WAVES OF 3 TO 5 FEET. THE WINDS WILL LESSEN BY LATE
TODAY BUT THE HIGH WAVES WILL LINGER INTO THE EVENING.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY FROM 7 AM THIS MORNING TO 10 PM CDT THIS
EVENING FOR LMZ643>646.
&&
TODAY/TONIGHT AND AVIATION/MARINE...GEHRING
FRIDAY THROUGH WEDNESDAY...DDVHazardous weather outlook, Apr 7, 3:44 AM CST, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
444 AM CDT THU APR 7 2016
WIZ046-047-051-052-056>060-062>072-080945-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
444 AM CDT THU APR 7 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.
.DAY ONE...TODAY AND TONIGHT
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED IN THE NEXT SEVEN DAYS.
LMZ643>646-080945-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
444 AM CDT THU APR 7 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
A SMALL CRAFT ADVISORY IS IN EFFECT TODAY INTO THIS EVENING DUE TO
BRISK NORTH TO NORTHWEST WINDS AND HIGH WAVES. THE WINDS WILL
LESSEN LATE THIS AFTERNOON BUT HIGH WAVES WILL LINGER INTO THE
EVENING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
BRISK NORTH WINDS AND HIGH WAVES WILL LIKELY OCCUR FOR FRIDAY
AFTERNOON AND NIGHT AS A STRONG COLD FRONT MOVES ACROSS THE
REGION. BREEZY SOUTH WINDS AND HIGH WAVES ARE POSSIBLE ON SUNDAY
AS LOW PRESSURE APPROACHES THE REGION. A SMALL CRAFT ADVISORY MAY
BE NEEDED.
WWW.WEATHER.GOV/MKX
Winter Weather, Fond du Lac
- When
- April 7, 6:30 AM CST
- Where
- Fond du Lac forecast zone
- Deaths
- 0 direct, 1 indirect
- Reported by
- Broadcast Media
- Coordinates
- 43.754, -88.488 (the zone’s center; the record gives no point)
One fatality occurred in a two-vehicle crash on State Highway 23 east of Fond du Lac. Snow showers were occurring at the time with a light coating of snow on the road.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Georgia, April 7, 20165 injured · $150,000 · EF2 · 3 events
- Damaging Winds in South Carolina, April 7, 2016$250,000 · 78 kt wind · 10 events
- Tornadoes in Florida, April 7, 2016$205,000 · EF0 · 3 events
- Coastal Flood in Maine, April 7, 2016$150,000 · 4 events
- Coastal Flood in New Hampshire, April 7, 2016$95,000 · 1 event
- Damaging Winds in New York, April 7, 201678 kt wind · 25 events
- Dust Storm in Arizona, April 7, 2016$30,000 · 1 event
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, April 7, 201653 kt wind · 22 events
- Damaging Winds in Maryland, April 7, 2016$13,000 · 52 kt wind · 14 events
- High Wind and Strong Wind in Massachusetts, April 7, 2016$17,000 · 52 kt wind · 8 events
- Damaging Winds in Pennsylvania, April 7, 2016$19,000 · 50 kt wind · 3 events
- Coastal Flood and High Wind in Maine, April 7 to 8, 201667 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 619063.